Alert archive / Idaho / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 13, NWS Spokane, WA

June 5, 2022Bonner County, Boundary County, Idaho

NWS Spokane, WA issued this severe thunderstorm warning at Jun 5, 2022, 7:07 PM PDT for Bonner County, Boundary County, Idaho. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2022, 7:07 PM PDT (02:07 UTC)
Expired
Jun 5, 2022, 7:24 PM PDT
In force
17 min
Issued by
NWS Spokane, WA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Bonner County, ID, Boundary County, ID

The radar

The Spokane radar (KOTX), 114 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 2.1 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2022-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 341 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2022-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
341 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1308 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

755 
WUUS56 KOTX 060207
SVROTX
IDC017-021-060245-
/O.NEW.KOTX.SV.W.0013.220606T0207Z-220606T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Spokane WA
707 PM PDT Sun Jun 5 2022

The National Weather Service in Spokane has issued a

* Severe Thunderstorm Warning for...
  Southeastern Boundary County in the Panhandle of Idaho...
  Central Bonner County in the Panhandle of Idaho...

* Until 745 PM PDT.

* At 707 PM PDT, a severe thunderstorm was located 11 miles northwest
  of Ponderay, or 12 miles northwest of Sandpoint, moving east at 25
  mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* Locations impacted include...
  Ponderay, Kootenai, Schweitzer Mountain, Elmira and Colburn. 

This includes U.S. Highway 95 in Idaho between mile markers 478 and
497.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4837 11684 4851 11684 4860 11614 4825 11615
TIME...MOT...LOC 0207Z 268DEG 21KT 4843 11672 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

KM
1 follow-up statement
052 
WWUS56 KOTX 060224
SVSOTX

Severe Weather Statement
National Weather Service Spokane WA
724 PM PDT Sun Jun 5 2022

IDC017-021-060234-
/O.CAN.KOTX.SV.W.0013.000000T0000Z-220606T0245Z/
Boundary ID-Bonner ID-
724 PM PDT Sun Jun 5 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BOUNDARY AND
CENTRAL BONNER COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However heavy rain is
still possible with this thunderstorm.

LAT...LON 4837 11684 4851 11684 4860 11614 4825 11615
TIME...MOT...LOC 0220Z 268DEG 21KT 4843 11657 

$$

KM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:58 PM PDT, 3 hours 9 minutes earlier.

Area forecast discussion, Jun 5, 3:58 PM PDT, 3 hours 9 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
358 PM PDT Sun Jun 5 2022

.SYNOPSIS...
The scattered showers and thunderstorms will persist into Monday
across north Idaho and northeast Washington. After a break on
Tuesday, there will be another chance for showers and thunderstorms
on Wednesday. Friday and Saturday have the potential to be quite
showery as well.

&&

.DISCUSSION...
Late Afternoon and Tonight: As the front progresses through the
region this afternoon, we've had some significant rainfall rates that
led to some torrential rain. Burn scars have been threatened with
flash food conditions. As the afternoon progresses and with the
evening hours, the front should make it's way out of the region and
take most rain with it. Thunderstorms are expected to accompany
scattered cells bringing brief small hail, gusty winds, and
lightning with them. They have been weak so far, but are expected
to pick up, especially in the far southeast of our CWA late this
afternoon. These storms may pose the threat for damaging
wind/large hail and likely make it out of the area by 23Z-00Z.
Showers will tapper off overnight with lingering rain in the
Panhandle. Easily influenced by the cloud coverage this afternoon,
tonight's lows are forecast to drop into the 40s and low 50s.

Monday and Monday Night: As the front leaves the Inland Northwest,
we will be on the backside of the trough bringing in some drier air
for much of the region. However, morning moisture, in the
northeastern valleys, may produce some morning fog. With daytime
heating and significant moisture in portions of the region, there
is potential for afternoon thunderstorms across northeastern WA
and Idaho Panhandle. QPF values indicate that ample rainfall may
produce threats to burn scars pending location. Eyes will be on
showers and storms again tomorrow. Winds look breezy, with
widespread gusts into the 20 to 30 KTS, most likely in the Palouse
and eastern Cascades. Temperatures will be slightly cooler, and
remain below normal. Highs in the 60s with lows in the upper 30s
and 40s. JS

Tuesday: Shortwave ridging will build into the forecast area,
bringing drier conditions after the recent moisture. A stray
shower may form in northern Idaho but otherwise, eastern
Washington will see few clouds with temperatures in the 70s.

Wednesday: A weak shortwave will pass over late Tuesday night with
a return of showers mainly over the mountainous terrain.
Precipitation amounts will remain lighter than what we have recently
seen with any shower. Temperatures will be similar to Tuesday and
despite the cloud coverage, there is a potential to see warmer
temperatures.

Thursday: Thursday will also remain dry until the next system pushes
into the forecast area Thursday night with increasing clouds and
the next chance of showers. Temperatures will again be in the 70s
with mostly cloud skies throughout the day.

Friday into next weekend: We have out eyes on a potential for another
active, wet weekend. Atmospheric moisture begins to increase on Friday,
continuing through Saturday before slowly decreasing moving into
Sunday. The exact locations for best precipitation remain uncertain
as there is a significant amount of model spread. Continue to watch
the forecast as we get closer to next weekend and models come into
better agreement. Temperatures will remain in the 70s to maybe a few
80s on Friday and Saturday before cooling into the 60s and 70s for
Sunday. /KM

&&

.AVIATION...
00Z TAFS: With the unstable atmosphere, convection will continue
through the early evening producing thunderstorms throughout the
region. The cold front will take the chance for rain with it
overnight. Additional low stratus is expected to develop
overnight across extreme eastern Washington and into the Idaho
Panhandle with marginal VFR to IFR conditions expected for Monday
morning due to patchy, valley fog. With a moist atmosphere and
diurnal heating, another active afternoon is expected to remain in
northeastern WA and ID Panhandle tomorrow. JS

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        48  66  45  71  52  73 /  60  20  10   0   0  20
Coeur d'Alene  48  64  46  70  52  71 /  70  50  20   0   0  20
Pullman        47  62  44  69  54  70 /  50  30  10   0   0  10
Lewiston       53  69  50  76  58  78 /  80  30  10   0   0  10
Colville       46  66  45  73  50  73 /  60  60  30   0   0  20
Sandpoint      49  62  46  68  49  68 /  70  60  30   0   0  20
Kellogg        49  59  46  67  52  68 /  60  50  30   0   0  20
Moses Lake     49  72  45  76  55  79 /  30   0   0   0  10  10
Wenatchee      50  69  48  74  57  76 /  20  10   0   0  20  20
Omak           48  70  46  76  55  78 /  40  20  10   0  10  20

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Flood Watch until 11 PM PDT this evening for Central Panhandle
     Mountains-Coeur d'Alene Area-Lewis and Southern Nez Perce
     Counties-Lewiston Area-Northern Panhandle.

WA...Flood Watch until 11 PM PDT this evening for Central Chelan
     County-Lower Garfield and Asotin Counties-Northeast Blue
     Mountains-Northeast Mountains-Okanogan Highlands-Okanogan
     Valley-Spokane Area-Upper Columbia Basin-Washington Palouse-
     Wenatchee Area-Western Chelan County-Western Okanogan
     County.

&&
Hazardous weather outlook, Jun 5, 5:15 AM PDT, 13 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Spokane WA
515 AM PDT Sun Jun 5 2022

IDZ001>004-026-027-WAZ031>038-041-043-044-047>049-061215-
Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-
Central Panhandle Mountains-Lewiston Area-
Lewis and Southern Nez Perce Counties-Northeast Blue Mountains-
Lower Garfield and Asotin Counties-Washington Palouse-
Moses Lake Area-Upper Columbia Basin-Spokane Area-
Northeast Mountains-Okanogan Highlands-Wenatchee Area-
Okanogan Valley-Waterville Plateau-Central Chelan County-
Western Chelan County-Western Okanogan County-
515 AM PDT Sun Jun 5 2022

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...Central Washington...East Central
Washington...North Central Washington...Northeast Washington and
Southeast Washington.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time. Afternoon
convection is expected to produce thunderstorms with occasional
lightning, small hail, brief heavy rain, and gusty winds.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

No hazardous weather is expected at this time.

Please refer to our Graphical Hazardous Weather Outlook at
https://weather.gov/erh/ghwo?wfo=otx for the latest information
on potential weather hazards in the region.

In the hours before

Local storm report, Jun 5, 2:46 PM PDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPOKANE WA
246 PM PDT SUN JUN 5 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     FLASH FLOOD      2 WSW WENATCHEE         47.41N 120.36W
06/05/2022                   CHELAN             WA   LAW ENFORCEMENT

            NUMBER 2 CANYON RD TEMPORARILY FLOODED JUST
            WEST OF WENATCHEE.

0200 PM     FLASH FLOOD      1 WNW WENATCHEE         47.44N 120.35W
06/05/2022                   CHELAN             WA   LAW ENFORCEMENT

            WATER AND MUD GOING INTO A COUPLE
            RESIDENCES.

0200 PM     FLASH FLOOD      2 NW WENATCHEE          47.44N 120.34W
06/05/2022                   CHELAN             WA   LAW ENFORCEMENT

            URBAN FLOODING ON CITY STREETS.

&&
Local storm report, Jun 5, 5:33 PM PDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
533 PM PDT SUN JUN 5 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             4 SW OAKESDALE          47.09N 117.30W
06/05/2022  E0.75 INCH       WHITMAN            WA   TRAINED SPOTTER

&&

KD
Local storm report, Jun 5, 6:03 PM PDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
603 PM PDT SUN JUN 5 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0529 PM     HAIL             OAKESDALE               47.13N 117.25W
06/05/2022  U1.00 INCH       WHITMAN            WA   PUBLIC

            REPORT FROM MPING: QUARTER (1.00 IN.).

&&

KD
Special weather statement, Jun 5, 6:11 PM PDT, 56 minutes before
Special Weather Statement
National Weather Service Spokane WA
611 PM PDT Sun Jun 5 2022

IDZ001-WAZ036-037-060145-
Northern Panhandle ID-Spokane Area WA-Northeast Mountains WA-
611 PM PDT Sun Jun 5 2022

...A strong thunderstorm will impact portions of west central
Kootenai and northeastern Spokane Counties through 645 PM PDT...

At 610 PM PDT, Doppler radar was tracking a strong thunderstorm over
Millwood, or near Spokane, moving northeast at 25 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Spokane, Spokane Valley, Millwood, Hauser, Trentwood, Dishman, Mead,
Otis Orchards-East Farms, Green Acres, Newman Lake, Opportunity and
Veradale.

People attending Spokane Pavillion Concert - Zach Bryan should seek
safe shelter immediately!

This includes Interstate 90 in Washington between mile markers 280
and 293.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4759 11734 4765 11745 4795 11725 4778 11693
TIME...MOT...LOC 0110Z 220DEG 23KT 4767 11734

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

KM
Special weather statement, Jun 5, 6:44 PM PDT, 23 minutes before
Special Weather Statement
National Weather Service Spokane WA
644 PM PDT Sun Jun 5 2022

IDZ001-002-004-WAZ036-037-060215-
Central Panhandle Mountains ID-Coeur d'Alene Area ID-
Northern Panhandle ID-Spokane Area WA-Northeast Mountains WA-
644 PM PDT Sun Jun 5 2022

...A strong thunderstorm will impact portions of northwestern
Kootenai and northeastern Spokane Counties through 715 PM PDT...

At 643 PM PDT, Doppler radar was tracking a strong thunderstorm over
Post Falls, moving northeast at 25 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Coeur d'Alene, Post Falls, Hayden, Rathdrum, Dalton Gardens, Athol,
Hauser, Hayden Lake, Otis Orchards-East Farms, Huetter, State Line
and Chilco.

This includes the following highways...
 Interstate 90 in Washington near mile marker 299.
 Interstate 90 in Idaho between mile markers 0 and 9.
 U.S. Highway 95 in Idaho between mile markers 432 and 449.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4766 11703 4771 11709 4796 11669 4778 11650
TIME...MOT...LOC 0143Z 234DEG 23KT 4772 11696

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

KM
Special weather statement, Jun 5, 6:47 PM PDT, 20 minutes before
Special Weather Statement
National Weather Service Spokane WA
647 PM PDT Sun Jun 5 2022

IDZ001-WAZ036-037-060215-
Northern Panhandle ID-Spokane Area WA-Northeast Mountains WA-
647 PM PDT Sun Jun 5 2022

...A strong thunderstorm will impact portions of southwestern Bonner,
northwestern Kootenai and northeastern Spokane Counties through 715
PM PDT...

At 646 PM PDT, Doppler radar was tracking a strong thunderstorm near
Mead, or near Spokane Valley, moving northeast at 30 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Spokane, Spokane Valley, Millwood, Mead, Trentwood, Newman Lake and
Mount Spokane.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4767 11731 4773 11740 4804 11710 4787 11680
TIME...MOT...LOC 0146Z 226DEG 27KT 4775 11729

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

KM

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 5:12 PM PDTFlash Flood WarningOTXLewis, Nez Perce3 hr
Jun 5, 5:32 PM PDTSevere Thunderstorm WarningOTXBenewah28 min
Jun 5, 6:38 PM PDTSevere Thunderstorm WarningOTXBonner37 min
Jun 5, 6:44 PM PDTSpecial Weather StatementOTXKootenai31 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.